MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-11-056
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Fatigue (1849); Foreign Body Reaction (1868); Headache (1880); Inflammation (1932); Pain (1994); Blurred Vision (2137); Weakness (2145); Dizziness (2194); Discomfort (2330); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 05/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address damage to his hip joint and body.After review of the medical records for mdr reportability, alleges pain, discomfort, decreased range of motion, dizziness, blurred vision, cold sweats, headaches, fatigue, leg and hip weakness, and elevated cobalt and chromium ions.The surgeon's revision operative note indicated "a fairly large intramuscular lipoma" located "deep to the gluteal fascia".Pathology for this mass was negative.Noted a "modest sized effusion" in the posterior hip capsule.Identified metallosis-stained synovial tissue within the pseudocapsule of the hip.Noted some "metallosis staining on the trunnion" and "within the morse taper of the femoral head".Also indicated "considerable metallosis staining on the posterior aspect of pinnacle liner" and "within the acetabular shell".No metal ion lab values available for review.Stem added to complaint.Patient alleges metal wear and daily activity limitations.Surgical pathology reports mild chronic inflammation and skeletal atrophy.The patient was revised to address metallosis, local adverse tissue reaction, limb inequality, pain, mechanical ratcheting or mechanical symptoms, elevated cobalt and chromium levels, lipoma as demonstrated on mars mri, fluid collection, suspected metallosis and local adverse tissue reaction.A lipoma was encountered intraoperatively along with a moderate-sized effusion, scarring, metallosis staining, mild metallosis staining on the trunnion of the femoral component and within the morse taper on the femoral head and metallosis wear debris on the posterior aspect of the liner and within the shell.Doi: (b)(6) 2010 - dor: (b)(6) 2016 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes heen able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy as not synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h6 product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> null device history batch
=
> null device history review
=
> null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE 100 HA ACET CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9891597
Report Number1818910-2020-09530
Device Sequence Number11617674
Product Code LPH
UDI-Device Identifier10603295009085
UDI-Public10603295009085
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2019
Device Model Number1217-11-056
Device Catalogue Number121711056
Device Lot NumberD74JPA000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight96